Alert archive / Tennessee / River Flood Advisories in 2021

River Flood Advisory 29, NWS Nashville, TN

March 18, 2021Bedford County, Tennessee

NWS Nashville, TN issued this river flood advisory at Mar 18, 2021, 5:00 AM CDT for Bedford County, Tennessee. It was in force for 4 hr.

The area

The outline as issued.

The facts

Issued
Mar 18, 2021, 5:00 AM CDT (10:00 UTC)
Expired
Mar 18, 2021, 8:31 AM CDT
In force
4 hr
Issued by
NWS Nashville, TN
Area
Storm-based polygon

County Bedford County, TN

The radar

The Northeast Alabama radar (KHTX), 69 km from the middle of the area, began a volume at 10:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Wartrace Creek at Wartrace (WRTT1). The gauge peaked at 10.33 ft at Mar 18, 2021, 5:00 AM CDT.

actionminormoderate5101503/1803/19
Action stage
9 ft
Minor stage
14 ft
Moderate stage
17 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03597590, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

548 
WGUS84 KOHX 181000
FLSOHX

Flood Advisory
National Weather Service Nashville TN
500 AM CDT Thu Mar 18 2021

...The National Weather Service in Nashville has issued a Flood 
Advisory for the following rivers in Tennessee...

  Wartrace Creek Near Wartrace affecting Bedford County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Advisory means river or stream flows are elevated, or 
ponding of water in urban or other areas is occurring or is imminent.

Additional information is available at www.weather.gov.


TNC003-181500-
/O.NEW.KOHX.FL.Y.0029.210318T1000Z-210318T1500Z/
/WRTT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
500 AM CDT Thu Mar 18 2021

The National Weather Service in Nashville has issued a

* Flood Advisory for
  the Wartrace Creek Near Wartrace.
* From early this morning to this morning.
* At 4:00 AM CDT Thursday the stage was 10.2 feet and rising.
* Action stage is 9.0 feet.
* Flood stage is 14.0 feet.
* Forecast...No forecast is available for this location.
* Impact...At 9.0 feet, Water begins to inundate Winette Ayers Park.


&&

LAT...LON 3547 8635 3552 8637 3558 8636 3556 8627
      3552 8630 3547 8633

$$

Barnwell
1 follow-up statement
548 
WGUS84 KOHX 181331
FLSOHX

Flood Advisory
National Weather Service Nashville TN
831 AM CDT Thu Mar 18 2021

...The Flood Advisory is cancelled for the following rivers in 
Tennessee...

  Wartrace Creek Near Wartrace affecting Bedford County.

TNC003-181445-
/O.CAN.KOHX.FL.Y.0029.000000T0000Z-210318T1331Z/
/WRTT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
831 AM CDT Thu Mar 18 2021

...The Flood Advisory for the Wartrace Creek Near Wartrace has been 
cancelled...

The Flood Advisory is cancelled for
  the Wartrace Creek Near Wartrace.
* At 8:30 AM CDT the stage was 8.16 feet and falling.
* Flood stage is 14.0 feet.
* Forecast...Wartrace Creek crested earlier this morning is expected 
  to continue to fall.


&&

LAT...LON 3547 8635 3552 8637 3558 8636 3556 8627
      3552 8630 3547 8633

$$

CMA

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this river flood advisory went out at Mar 18, 2:50 AM CDT, 2 hours 10 minutes earlier.

Area forecast discussion, Mar 18, 2:50 AM CDT, 2 hours 10 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
250 AM CDT Thu Mar 18 2021

.DISCUSSION...

The warm front struggled to move its way north earlier in the day
yesterday, which prevented more unstable air from reaching the
mid state. All of the rain earlier in the day cooled the surface
as well and kept surface temperatures cooler even when the wind
shift of the warm front moved through in the evening. Showers are
ongoing early this morning as the upper low works its way eastward
across the MS River Valley. As the upper low continues east, we
are going to get a short break in rain chances later in the
morning but will move back in during the late morning and
afternoon. Winds will pick up as the surface pressure gradient
increases behind the cold front today, so southwesterly winds
around 10-20 mph and gusts up to around 30 mph will be possible
during the daytime hours. As a result, the temperatures will
fall from late morning through the afternoon, and high temps will
be in the morning. On Friday, we will be on the backside of the
upper low, and strong northerly flow will keep temps cool with
highs only in the low 50s for most under drier conditions.

The weekend will see an increase in temperatures as upper ridging
works its way over the region. But, before that, the CAA behind
the trough will bring near freezing temps across the mid state
Saturday morning and even Sunday morning. High temps will be on
the rise in the low 60s Saturday and upper 60s Sunday, and dry.
Warming trend will continue to start the work week with highs
Monday around 70 for most. Next chance for rain will move in later
in the day on Tuesday with a Plains trough which has been further
south over the past few model runs. Models also want to keep an
active pattern through the week, with additional shortwaves
bringing chances for showers and even some thunderstorms Wednesday
through early Friday. Agreement between the models is low past
Wednesday though, so wont put too much weight on any solution, but
the active pattern should continue up to next weekend.

&&

.AVIATION...
06Z TAF DISCUSSION.

Widespread showers have pushed off to the east, but a smaller area
of showers will pass through the area now through at least 09z.
Low cigs and briefly reduced visibilities may accompany showers.
There should be a break in precip with mostly VFR conditions from
around 12z to 18z, then another round of showers will move across
the midstate. These should clear CKV, BNA, and MQY around 00z, but
may persist at CSV through 06z. Winds will be gusty at times out
of the south throughout the day.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      61  40  53  35  63 /  50  30  10   0   0
Clarksville    56  38  52  32  60 /  50  30   0   0   0
Crossville     62  38  48  31  59 /  60  40  10  10   0
Columbia       58  40  52  35  62 /  40  20  10   0   0
Lawrenceburg   55  40  50  36  61 /  30  20  10   0   0
Waverly        55  39  51  36  63 /  30  20  10   0   0

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......Barnwell
AVIATION........11
Hazardous weather outlook, Mar 17, 9:36 AM CDT, 19 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
936 AM CDT Wed Mar 17 2021

TNZ005>011-023>034-056>066-075-077>080-093>095-181000-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
936 AM CDT Wed Mar 17 2021

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

Strong to severe thunderstorms will be possible today, especially
during evening into early overnight hours across all of Middle
Tennessee. Damaging winds, large hail, tornadoes, and localized
flash flooding will all be possible.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed. Please relay any
information about observed severe weather to the NWS while following
all local, state, and CDC guidelines.

Spotter Thunderstorm Reporting Criteria...
Tornado
Funnel Cloud
Flooding
Hail >= 1/2 Inch
Winds > 50 MPH (Measured)
Structural Damage
Trees or Power Lines Down

JB Wright

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 17, 9:07 PM CDTAreal Flood AdvisoryOHXBedford, Giles, Lawrence, Lewis, Marshall, Maury and 1 more3 hr
Mar 17, 9:54 PM CDTSpecial Weather StatementOHXMarshall36 min
Mar 18, 5:02 AM CDTRiver Flood AdvisoryOHXGiles28 hr
Mar 18, 7:17 AM CDTRiver Flood AdvisoryOHXLawrence7 hr
Mar 18, 8:23 AM CDTRiver Flood AdvisoryOHXGrundy6 hr
Mar 18, 4:22 PM CDTRiver Flood AdvisoryOHXDecatur, Hardin, Perry, Wayne34 days

Nearby

River Flood Advisories in Tennessee, 2021Every river flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.